Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at May 28, 2016, 4:02 PM CDT for Grant County, Wisconsin. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2016, 4:02 PM CDT (21:02 UTC)
- Expired
- May 28, 2016, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS La Crosse, WI
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:05 PM CDT | TSTM WND GST 50 | Dickeyville, WI | POWER LINES AND LARGE TREE DOWN |
| May 28, 4:15 PM CDT | TSTM WND GST 46 | 4 Sse Platteville, WI | REPORTED AT PLATTEVILLE MUNICIPAL AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419
WWUS83 KARX 282102
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
402 PM CDT SAT MAY 28 2016
WIZ061-282130-
GRANT-
402 PM CDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANT COUNTY...
AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DICKEYVILLE...OR
NEAR PLATTEVILLE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. A 40 MPH WIND GUST WAS REPORTED IN POTOSI AT 400 PM.
THIS STORM WILL BE NEAR...
CUBA CITY AND HAZEL GREEN AROUND 405 PM CDT.
PLATTEVILLE AROUND 410 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GEORGETOWN...ARTHUR...
POTOSI...LIVINGSTON AND ELLENBORO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4254 9064 4259 9069 4263 9070 4266 9079
4296 9043 4251 9042 4251 9064
TIME...MOT...LOC 2101Z 240DEG 34KT 4265 9055
$$
WETENKAMPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at May 28, 2:12 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 28, 2:12 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 212 PM CDT SAT MAY 28 2016 .SHORT TERM...(Tonight Through Sunday Night) Issued at 212 PM CDT SAT MAY 28 2016 Satellite Water Vapor Imagery showing closed low vicinity of KFSD with a trough extending southeast through central IA. Ascent/lift ahead of this low combined with fairly humid airmass was leading to scattered shower/thunderstorms across the area per latest radar trends. So far...storms are behaving...but next couple of hours in added heating and 0-1KM ML MUCAPE increasing into the 1500-2500J/KG range may lead to a few severe storms...especially along/east of the Mississippi River where better 0-3KM bulk shear in the 20-30KT range will exist. Large hail and damaging wind would be the main threat... but cannot rule out an isolated weaker tornado or two as well. As a result...a Severe Thunderstorm Watch is in effect through 9 PM this evening for most of the forecast area except for Clark and Taylor counties. Look for the severe threat to subside later this evening as surface heating wanes and main forcing shifts east. Otherwise...will likely continue to see isolated showers through the overnight hours with mid-level trough moving overhead. Trough lingers overhead Sunday for more showers and late morning/afternoon scattered thunderstorms. Look for the trough to push east of the area Sunday night with weak ridging building in for clearing skies. Temperature-wise...plan on lows tonight and Sunday night in the middle 50s/lower 60s and highs Sunday in the middle/upper 70s. .LONG TERM...(Memorial Day through Saturday) Issued at 212 PM CDT SAT MAY 28 2016 Will see a chance of showers/thunderstorms mainly west of the Mississippi River on Memorial Day in warm air advection/isentropic lift ahead of low pressure moving into the Northern Plains. Shower/thunderstorms become likely mainly in the Tuesday/Tuesday night period as the area of low pressure and cold front push into the area from the Northern Plains into the Upper Mississippi River Valley region. Looks like a bit of a cool down for latter next week into the weekend with general troughing across the region. There will also be a few showers chances as well. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1227 PM CDT Sat May 28 2016 Primary concern is watching thunderstorm potential this afternoon and evening. Forecast guidance in good overall agreement showing thunderstorms currently developing across south-central IA lifting north and east through this evening, potentially impacting KRST and KLSE between 28.21Z and 29.02Z. While VFR conditions will be the general rule, MVFR (maybe IFR) conditions are possible with stronger thunderstorms that move over TAF airfields. Once storms move north and dissipate later this evening, will need to watch the potential for more widespread MVFR/IFR ceilings overnight. For now, will lower ceilings into the MVFR range, but may need to lower further as details emerge. Light southerly winds will shift to the west-northwest and increase overnight into Saturday morning. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...ROGERS
Hazardous weather outlook, May 28, 2:05 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 205 PM CDT SAT MAY 28 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-291915- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- 205 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN... SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL LIFT NORTHWARD ACROSS NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WIND...LARGE HAIL...LIGHTNING AND HEAVY DOWNPOURS. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. ANY STORMS DURING THIS TIME ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND MONDAY NIGHT THROUGH THURSDAY. IT REMAINS TOO EARLY TO DETERMINE THE RISK FOR ANY SEVERE STORMS INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. ALL REPORTS OF SEVERE WEATHER ARE ENCOURAGED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-291915- TAYLOR-CLARK- 205 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME STRONG WITH SMALL HAIL AND GUSTY WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. ANY STORMS DURING THIS TIME ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND MONDAY NIGHT THROUGH THURSDAY. IT REMAINS TOO EARLY TO DETERMINE THE RISK FOR ANY SEVERE STORMS INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY...ALTHOUGH REPORTS OF STRONG TO SEVERE WEATHER IS STILL APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. ROGERS
In the hours before
Special weather statement, May 28, 3:28 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 328 PM CDT SAT MAY 28 2016 IAZ029-282100- FAYETTE- 328 PM CDT SAT MAY 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE COUNTY... AT 328 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRBANK...OR 10 MILES WEST OF OELWEIN...MOVING NORTH AT 45 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... MAYNARD AROUND 345 PM CDT. FAYETTE AROUND 350 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WESTGATE...RANDALIA... HIGHWAY 93 AND COUNTY V 68...HIGHWAY 93 AND COUNTY W 14 AND DONNAN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4264 9208 4291 9208 4291 9174 4264 9195 TIME...MOT...LOC 2028Z 197DEG 40KT 4264 9212 WETENKAMP
Special weather statement, May 28, 3:33 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
333 PM CDT SAT MAY 28 2016
WIZ061-282100-
GRANT-
333 PM CDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANT COUNTY...
AT 332 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRALIA...OR
NEAR DUBUQUE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
DICKEYVILLE AROUND 355 PM CDT.
PLATTEVILLE...CUBA CITY AND HAZEL GREEN AROUND 400 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GEORGETOWN...ARTHUR...
POTOSI...LIVINGSTON AND ELLENBORO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4254 9064 4259 9069 4263 9070 4266 9079
4295 9043 4253 9042 4251 9048 4251 9064
TIME...MOT...LOC 2032Z 235DEG 35KT 4248 9082
WETENKAMPSpecial weather statement, May 28, 3:55 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 355 PM CDT SAT MAY 28 2016 IAZ011-030-WIZ054-282130- ALLAMAKEE-CLAYTON-CRAWFORD- 355 PM CDT SAT MAY 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLAYTON... SOUTHEASTERN ALLAMAKEE AND SOUTHWESTERN CRAWFORD COUNTIES... AT 355 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MONONA...OR 10 MILES WEST OF PRAIRIE DU CHIEN...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... MARQUETTE AND MCGREGOR AROUND 405 PM CDT. PRAIRIE DU CHIEN AROUND 410 PM CDT. LANSING AND HARPERS FERRY AROUND 430 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EASTMAN...LUANA... WATERVILLE...LYNXVILLE AND GIARD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4305 9150 4336 9123 4319 9094 4293 9131 TIME...MOT...LOC 2055Z 219DEG 23KT 4305 9134 WETENKAMP
Special weather statement, May 28, 4:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
402 PM CDT SAT MAY 28 2016
WIZ061-282130-
GRANT-
402 PM CDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANT COUNTY...
AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DICKEYVILLE...OR
NEAR PLATTEVILLE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. A 40 MPH WIND GUST WAS REPORTED IN POTOSI AT 400 PM.
THIS STORM WILL BE NEAR...
CUBA CITY AND HAZEL GREEN AROUND 405 PM CDT.
PLATTEVILLE AROUND 410 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GEORGETOWN...ARTHUR...
POTOSI...LIVINGSTON AND ELLENBORO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4254 9064 4259 9069 4263 9070 4266 9079
4296 9043 4251 9042 4251 9064
TIME...MOT...LOC 2101Z 240DEG 34KT 4265 9055
WETENKAMPThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:33 PM CDT | Special Weather Statement | ARX | Grant | 27 min |
| May 28, 4:06 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 27 min |
| May 28, 4:51 PM CDT | Special Weather Statement | ARX | La Crosse | 24 min |
| May 28, 5:56 PM CDT | Special Weather Statement | ARX | Eau Claire | 19 min |
| May 28, 3:28 PM CDT | Special Weather Statement | ARX | Fayette | 32 min |
| May 28, 3:55 PM CDT | Special Weather Statement | ARX | Allamakee | 35 min |
| May 28, 6:25 PM CDT | Special Weather Statement | ARX | Winona | 20 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.